Alert archive / Indiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 130, NWS Indianapolis, IN

November 17, 20137 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Nov 17, 2013, 5:21 PM EST for 7 counties in Indiana. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 17, 2013, 5:21 PM EST (22:21 UTC)
Expired
Nov 17, 2013, 6:00 PM EST
In force
39 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Bartholomew County, IN, Daviess County, IN, Decatur County, IN, Jackson County, IN, Jennings County, IN, Lawrence County, IN, Martin County, IN

The radar

The Louisville radar (KLVX), 92 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 17, 5:45 PM ESTTSTM WND DMG10 Sw Brownstown, INFLAG POLES DOWN. 4 INCH TREES DOWN. SHINGLES OFF ROOF.
Nov 17, 5:57 PM ESTTSTM WND DMGSeymour, IN3 FOOT HEALTHY TREE DAMAGE AT 900 E AND 300 N

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 17, 11:20 AM ESTTornado Watch PDSSPC9 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

705 
WUUS53 KIND 172221
SVRIND
INC005-027-031-071-079-093-101-172300-
/O.NEW.KIND.SV.W.0130.131117T2221Z-131117T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
521 PM EST SUN NOV 17 2013

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
  SOUTHEASTERN DAVIESS COUNTY IN SOUTHWEST INDIANA...
  SOUTHWESTERN DECATUR COUNTY IN CENTRAL INDIANA...
  JACKSON COUNTY IN SOUTH CENTRAL INDIANA...
  JENNINGS COUNTY IN SOUTHEAST INDIANA...
  SOUTHERN LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHERN MARTIN COUNTY IN SOUTHWEST INDIANA...

* UNTIL 600 PM EST

* AT 517 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES SOUTHWEST OF COLUMBUS TO 10 MILES EAST OF
  PETERSBURG...AND MOVING EAST AT 95 MPH.

  HAZARD...70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  SEYMOUR...BROWNSTOWN...NORTH VERNON...VERNON...HURON...
  ALFORDSVILLE...KURTZ...LACY...FREETOWN...ELIZABETHTOWN...AZALIA...
  GRAMMER...JONESVILLE...TUNNELTON...MITCHELL...PLEASANT VIEW...
  ROLAND...SPRING MILL STATE PARK...CORTLAND AND WESTPORT.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 37 AND 63.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3852 8710 3904 8614 3905 8608 3911 8601
      3920 8543 3892 8544 3891 8553 3882 8561
      3880 8579 3872 8588 3876 8596 3878 8621
      3876 8628 3868 8631 3868 8667 3852 8669
      3852 8683 3849 8695
TIME...MOT...LOC 2221Z 261DEG 84KT 3912 8590 3853 8699

HAIL...<.75IN
WIND...70MPH

$$

RYAN
2 follow-up statements
031 
WWUS53 KIND 172240
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
540 PM EST SUN NOV 17 2013

INC005-027-093-101-172249-
/O.CAN.KIND.SV.W.0130.000000T0000Z-131117T2300Z/
MARTIN IN-LAWRENCE IN-BARTHOLOMEW IN-DAVIESS IN-
540 PM EST SUN NOV 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIESS...
SOUTHERN BARTHOLOMEW...SOUTHERN LAWRENCE AND SOUTHERN MARTIN COUNTIES
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3876 8596 3878 8614 3901 8594 3907 8580
      3910 8580 3913 8576 3913 8569 3914 8569
      3920 8543 3893 8544 3891 8553 3885 8559
      3885 8560 3882 8561 3881 8570 3882 8573
      3880 8579 3872 8588
TIME...MOT...LOC 2239Z 261DEG 84KT 3919 8538 3880 8594

$$

INC031-071-079-172300-
/O.CON.KIND.SV.W.0130.000000T0000Z-131117T2300Z/
JENNINGS IN-JACKSON IN-DECATUR IN-
540 PM EST SUN NOV 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
DECATUR...EASTERN JACKSON AND JENNINGS COUNTIES UNTIL 600 PM EST...

AT 537 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF OSGOOD TO 7 MILES SOUTH OF
BROWNSTOWN...AND MOVING EAST AT 65 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
VERNON...CROTHERSVILLE...BUTLERVILLE...NEBRASKA AND PARIS CROSSING.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 37 AND 56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3876 8596 3878 8614 3901 8594 3907 8580
      3910 8580 3913 8576 3913 8569 3914 8569
      3920 8543 3893 8544 3891 8553 3885 8559
      3885 8560 3882 8561 3881 8570 3882 8573
      3880 8579 3872 8588
TIME...MOT...LOC 2239Z 261DEG 84KT 3919 8538 3880 8594

HAIL...<.75IN
WIND...70MPH

$$

JAS
278 
WWUS53 KIND 172256
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
556 PM EST SUN NOV 17 2013

INC031-071-079-172306-
/O.EXP.KIND.SV.W.0130.000000T0000Z-131117T2300Z/
JENNINGS IN-JACKSON IN-DECATUR IN-
556 PM EST SUN NOV 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DECATUR...EASTERN
JACKSON AND JENNINGS COUNTIES WILL EXPIRE AT 600 PM EST. THE LINE OF 
STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA.  
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE.

LAT...LON 3876 8596 3878 8614 3901 8594 3907 8580
      3910 8580 3913 8576 3913 8569 3914 8569
      3920 8543 3893 8544 3891 8553 3885 8559
      3885 8560 3882 8561 3881 8570 3882 8573
      3880 8579 3872 8588
TIME...MOT...LOC 2256Z 261DEG 84KT 3924 8487 3886 8544

$$

LEE/RYAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 3:29 PM EST, 1 hour 52 minutes earlier.

Area forecast discussion, Nov 17, 3:29 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
329 PM EST SUN NOV 17 2013

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 242 PM EST SUN NOV 17 2013

COOLER AND DRIER AIR WILL FLOW IN BEHIND THE STRONG COLD FRONT
TONIGHT ENDING ANY LINGERING RAIN. HIGH PRESSURE WILL PROVIDE DRY
CONDITIONS INTO WEDNESDAY. A SERIES OF COLD FRONTS WILL THEN BRING
CHANCES FOR RAIN WEDNESDAY NIGHT INTO SATURDAY. BEHIND THE FRONTS
WILL COME MUCH COLDER AIR BY SUNDAY.

&&

.NEAR TERM /REST OF THIS AFTERNOON AND TONIGHT/...

ISSUED AT 242 PM EST SUN NOV 17 2013

LINE OF STRONG TO SEVERE STORMS WILL CONTINUE TO PUSH VERY QUICKLY
EAST ACROSS CENTRAL INDIANA THIS AFTERNOON. ATMOSPHERE CONTINUES TO
FAVOR SEVERE STORMS AND TORNADOES. WILL CONTINUE TO HIGHLIGHT
THREAT THIS AFTERNOON AND GO WITH HIGH POPS WITH THE LINE.

BY 00Z ONLY EXPECT FAR EAST PART OF THE FORECAST AREA TO HAVE
CHANCES FOR RAIN AS LINE IS MOVING VERY QUICKLY AND LITTLE
ACTIVITY IS ALONG THE FRONT ITSELF. WILL GO CHANCE POPS THERE FOR
A COUPLE OF HOURS PAST 00Z AND DRY ELSEWHERE.

UPSTREAM OBSERVATIONS SHOW STRONG WIND GUSTS OVER 40 KTS WITH
FRONTAL PASSAGE. ALSO EXPECT STRONGER WINDS ALOFT TO MIX DOWN WITH
COLD ADVECTION THIS EVENING. THUS WILL CONTINUE WITH WIND ADVISORY
THROUGH 02Z. GUSTY WINDS BELOW ADVISORY CRITERIA WILL CONTINUE
INTO THE OVERNIGHT WITH THE COLD ADVECTION.

SKIES CLEAR QUICKLY BEHIND THE FRONT BUT SOME LOWER CLOUDS MIGHT
SNEAK IN TO THE NORTHEAST FORECAST AREA IN THE COLD ADVECTION.
STILL EXPECT OVERALL CONDITIONS TO BE CLEAR TO PARTLY CLOUDY
THOUGH.

A MODEL BLEND LOOKS GOOD FOR TEMPERATURES TONIGHT GIVEN THE COLD
ADVECTION.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...

ISSUED AT 242 PM EST SUN NOV 17 2013

FOCUS IS ON SKY/WIND MONDAY THEN ON CHANCES FOR RAIN ON WEDNESDAY.
MODELS ARE CLOSE ENOUGH THAT A BLEND CAN BE USED.

STILL EXPECT BREEZY CONDITIONS ON MONDAY WITH A DECENT PRESSURE
GRADIENT REMAINING ACROSS THE AREA. GUSTS AROUND 30 MPH ARE
POSSIBLE ESPECIALLY NORTHEAST AS STRONGER WINDS ALOFT MIX DOWN.

EXPECT SOME CUMULUS CLOUDS TO DEVELOP IN THE COLD ADVECTION ACROSS
THE NORTHEAST FORECAST AREA /WHERE COLDEST TEMPERATURES ALOFT WILL
BE/. WILL GO PARTLY CLOUDY THERE AND MOSTLY SUNNY ELSEWHERE ON
MONDAY. TRENDED TOWARD THE COLDER SIDE OF GUIDANCE GIVEN THE COLD
ADVECTION.

HIGH PRESSURE WILL THEN BUILD IN AND CONTINUE TO DRY CONDITIONS
THROUGH TUESDAY NIGHT. WITH THE DRY AIR SKIES WILL BE MOSTLY
CLEAR. FOR TEMPERATURES GENERALLY WENT CLOSE TO MOS.

MOISTURE BEGINS TO INCREASE ON WEDNESDAY AHEAD OF AN APPROACHING
FRONT. BEST LIFT REMAINS WEST OF THE FORECAST AREA WHERE STRONGER
850MB WINDS WILL BE. WITH MAINLY MID AND HIGH LEVEL MOISTURE AND
ONLY WEAK LIFT ACROSS THE AREA...CONTINUED WITH A DRY FORECAST
WEDNESDAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...

ISSUED AT 142 PM EST SUN NOV 17 2013

EXTENDED MODELS AND ENSEMBLES IN GOOD AGREEMENT THAT SEPARATE
FRONTAL SYSTEMS AND FAST MOIST PACIFIC FLOW ALOFT ARE EXPECTED TO
RESULT IN NORMAL TO SLIGHTLY ABOVE NORMAL TEMPERATURES AND SHOWER
CHANCES WEDNESDAY NIGHT THROUGH SATURDAY. THEN...HIGH PRESSURE WILL
BUILD IN FROM THE CANADIAN PRAIRIES WHICH SHOULD KEEP THE REMAINDER
OF NEXT WEEKEND DRY WITH BELOW NORMAL TEMPERATURES. REGIONAL
ALLBLEND IS HANDLING THINGS WELL.

&&

.AVIATION /DISCUSSION FOR THE 172100Z TAF UPDATE/...

ISSUED AT 329 PM EST SUN NOV 17 2013

CONVECTION HAS REACHED KIND BUT STRONGEST CONVECTION REMAINS TO THE
NORTH AND SOUTH OF THE AREA. STILL EXPECT BRIEF IFR CONDITIONS IN
HEAVIER RAIN. BEHIND TSRA GRADIENT WINDS REMAIN STRONG WITH GUSTS
OVER 40KT.

PREVIOUS DISCUSSION FOLLOWS...
STRONG LOW PRESSURE SYSTEM WAS SPAWNING SUPERCELL THUNDERSTORMS
ACROSS ILLINOIS AND MISSOURI LATE THIS MORNING. ADDITIONAL AFTERNOON
SUPERCELL DEVELOPMENT IS EXPECTED ACROSS CENTRAL INDIANA THIS
AFTERNOON FOLLOWED BY A LINE OF SEVERE STORMS. THE BEST TIMING FOR
THE LINE...WHICH WILL BE JUST AHEAD OF THE FRONT...WILL BE IN THE
LAF AND HUF AREAS AROUND 19Z-21Z AND IND AND BMG AROUND 20-22Z.
CONFIDENCE IS GOOD REGARDING THE TIMING OF THIS SQUALL LINE.
SO...WILL START WITH VCTS AND THEN GO WITH TEMPO THUNDERSTORMS FOR 2
HOURS WITH SEVERE GUSTS TO 50 KNOTS FROM THE SOUTHWEST AS STORM
MOTION IS EXPECTED TO BE SOUTHWEST AT 50 KNOTS OR MORE. SOUTH AND
SOUTHWEST GRADIENT WINDS ALONE SHOULD GUST TO 35 KNOTS OR MORE WITH
SUSTAINED WINDS NEAR 25 KNOTS. MVFR AND POSSIBLY IFR CONDITIONS IN
STORMS WILL IMPROVE TO VFR AS THE FRONT MOVES THROUGH WITH CLEARING
LATE IN THE EVENING. SHOULD ONLY SCATTERED DIURNAL CU TOMORROW AFTER
16Z.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR INZ021-028>031-
035>049-051>057-060>065-067>072.

&&

SYNOPSIS...50
NEAR TERM...50
SHORT TERM...50
LONG TERM....MK
AVIATION...MK/50

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Nov 17, 8:20 AM EST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
820 AM EST SUN NOV 17 2013

INZ021-028>031-035>049-051>057-060>065-067>072-181330-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
820 AM EST SUN NOV 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS TODAY. WINDY
CONDITIONS ARE ALSO EXPECTED OUTSIDE OF STORMS.

HAZARDS: TORNADOES...DAMAGING WINDS...AND LARGE HAIL WITH THE
THUNDERSTORMS. WIND GUSTS OF 50 MPH OUTSIDE OF STORMS.

TIMING: BEST CHANCES FOR SEVERE STORMS BEGIN NEAR NOON IN WESTERN
INDIANA WITH THE THREAT ENDING NEAR 7 PM IN EASTERN INDIANA. NON
THUNDERSTORM WIND GUSTS TO 50 MPH ARE EXPECTED FROM NOON - 9 PM.

DISCUSSION: A STRENGTHENING DYNAMIC LOW PRESSURE SYSTEM WILL MOVE
FROM THE PLAINS THROUGH THE UPPER MIDWEST TODAY BRINGING SEVERE
WEATHER TO INDIANA WITH ITS COMBINATION OF STRONG FORCING AND
WIND SHEAR ACTING ON A MOIST AND SOMEWHAT UNSTABLE AIR MASS.

SCATTERED SEVERE STORMS WILL DEVELOP AHEAD OF THE FRONT BY LATE
MORNING TO EARLY AFTERNOON WITH THE POTENTIAL FOR LONG TRACK LONG-
LIVED STRONG AND VIOLENT TORNADOES...ALONG WITH DAMAGING WINDS
AND LARGE HAIL.

A SQUALL LINE SHOULD DEVELOP ALONG THE COLD FRONT BY LATE MORNING
OR EARLY AFTERNOON OVER ILLINOIS AND MOVE INTO WESTERN INDIANA
BEFORE MID-AFTERNOON AND RACE ACROSS THE STATE...EXITING THE EAST
BY EARLY EVENING. THIS SQUALL LINE WILL PRODUCE DAMAGING WIND
GUSTS AND ALSO TORNADOES.

WITH THE LOW STRENGTHENING AS IT PASSES TO THE NORTH OF THE AREA
EXPECT TO SEE WIND GUSTS OF 50 MPH ESPECIALLY FOR A FEW HOURS
AFTER THE COLD FRONT PASSES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DISCUSSION: HIGH PRESSURE WILL BRING QUIET WEATHER THROUGH
MIDWEEK. THEN A SERIES OF UPPER WAVES WILL BRING CHANCES FOR RAIN
TO THE AREA FROM LATE WEEK INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED...POSSIBLY THIS MORNING AND DEFINITELY
THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

TUCEK

In the hours before

Local storm report, Nov 17, 5:12 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
512 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     TSTM WND GST     7 NE NASHVILLE          39.28N  86.14W
11/17/2013  E60 MPH          BROWN              IN   AMATEUR RADIO

            LOCATION IS ESTIMATED

0454 PM     HAIL             7 NE NASHVILLE          39.28N  86.14W
11/17/2013  E0.88 INCH       BROWN              IN   AMATEUR RADIO

            LOCATION IS ESTIMATED

&&

MMB
Local storm report, Nov 17, 5:13 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
513 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     WASHINGTON              38.66N  87.17W
11/17/2013                   DAVIESS            IN   NWS EMPLOYEE

            OLD US 50 ON WEST SIDE OF WASHINGTON. EITCINES FARMERS
            MARKET DESTROYED. MULTIPLE TREES DOWN

&&

CORRECTED EVENT TIME...REMARKS

ELB
Local storm report, Nov 17, 5:14 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
514 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HEAVY RAIN       WINDFALL                40.36N  85.96W
11/17/2013  M1.89 INCH       TIPTON             IN   AMATEUR RADIO

&&

MMB
Local storm report, Nov 17, 5:15 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
515 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HEAVY RAIN       SHARPSVILLE             40.38N  86.09W
11/17/2013  M1.40 INCH       TIPTON             IN   AMATEUR RADIO

&&

MMB
Local storm report, Nov 17, 5:16 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
516 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     5 N LEBANON             40.12N  86.47W
11/17/2013                   BOONE              IN   AMATEUR RADIO

            2 FOOT TREES DOWN AT 200 E AND 500 N

&&

MMB
Local storm report, Nov 17, 5:19 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
519 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     INDIANAPOLIS            39.78N  86.15W
11/17/2013                   MARION             IN   AMATEUR RADIO

            1 FOOT DIAMETER TREE DOWN

&&

MMB

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 11:21 AM ESTSevere Thunderstorm WarningINDFountain, Montgomery, Tippecanoe, Vermillion, Warren39 min
Nov 17, 2:11 PM ESTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Tippecanoe, Vermillion, Warren34 min
Nov 17, 2:15 PM ESTTornado WarningINDFountain, Parke, Vermillion, Warren30 min
Nov 17, 2:27 PM ESTTornado WarningINDFountain, Montgomery, Tippecanoe, Warren33 min
Nov 17, 2:34 PM ESTTornado WarningINDFountain, Parke, Vermillion26 min
Nov 17, 2:44 PM ESTTornado Warning Tornado observedINDKnox31 min
Nov 17, 2:46 PM ESTTornado WarningINDClay, Greene, Owen, Sullivan, Vigo29 min
Nov 17, 2:50 PM ESTTornado WarningINDCarroll, Clinton, Tippecanoe25 min
Nov 17, 2:53 PM ESTTornado WarningINDFountain, Montgomery, Parke, Putnam, Vermillion37 min
Nov 17, 3:08 PM ESTTornado WarningINDCarroll, Howard37 min
Nov 17, 3:10 PM ESTTornado WarningINDHendricks, Montgomery, Parke, Putnam35 min
Nov 17, 3:15 PM ESTTornado Warning Tornado observedINDDaviess, Knox, Martin30 min
Nov 17, 3:17 PM ESTTornado WarningINDClinton, Howard, Madison, Tipton28 min
Nov 17, 3:26 PM ESTTornado WarningINDFountain, Montgomery, Parke, Putnam34 min
Nov 17, 3:28 PM ESTTornado WarningINDBoone, Clinton, Hendricks, Montgomery32 min
Nov 17, 3:40 PM ESTTornado Warning Tornado observedINDDaviess, Greene, Lawrence, Martin, Monroe35 min
Nov 17, 3:43 PM ESTTornado WarningINDBoone, Clinton, Hamilton, Tipton32 min
Nov 17, 3:52 PM ESTSevere Thunderstorm WarningINDHancock, Henry, Johnson, Marion, Morgan, Rush and 1 more38 min
Nov 17, 4:05 PM ESTTornado WarningINDHamilton, Howard, Madison, Tipton25 min
Nov 17, 4:10 PM ESTSevere Thunderstorm WarningINDBrown, Greene, Hancock, Hendricks, Johnson, Marion and 5 more35 min
Nov 17, 4:10 PM ESTTornado WarningINDBartholomew, Brown, Jackson, Jennings, Lawrence, Monroe35 min
Nov 17, 4:16 PM ESTTornado WarningINDDaviess, Knox, Martin29 min
Nov 17, 4:20 PM ESTSevere Thunderstorm WarningINDDaviess, Greene, Knox, Lawrence, Martin, Monroe and 1 more25 min
Nov 17, 4:24 PM ESTSevere Thunderstorm WarningINDDelaware, Hancock, Henry, Madison, Marion, Randolph51 min
Nov 17, 4:25 PM ESTTornado WarningINDDelaware, Madison20 min
Nov 17, 4:29 PM ESTSevere Thunderstorm WarningINDBoone, Hamilton, Hancock, Hendricks, Madison, Marion and 2 more31 min
Nov 17, 4:30 PM ESTAreal Flood AdvisoryINDHancock, Hendricks, Johnson, Marion, Morgan3 hr
Nov 17, 4:43 PM ESTSevere Thunderstorm WarningINDBartholomew, Brown, Hancock, Johnson, Marion, Monroe and 2 more47 min
Nov 17, 4:45 PM ESTSevere Thunderstorm WarningINDBartholomew, Brown, Daviess, Greene, Jackson, Lawrence and 2 more45 min
Nov 17, 4:46 PM ESTTornado WarningINDDecatur, Jennings29 min
Nov 17, 4:54 PM ESTSevere Thunderstorm WarningINDDelaware, Hancock, Henry, Madison, Marion, Randolph and 2 more66 min
Nov 17, 5:08 PM ESTSevere Thunderstorm WarningINDBartholomew, Decatur, Jennings, Rush, Shelby52 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.